PDA

View Full Version : Update on Prednisone....



Mommyof1
05-23-2011, 07:40 AM
I emailed my rheumy this morning about my prednisone dosage and how i'm not feeling well...her response didn't really give me much to go on so i'm just wondering if anyone else would know what it is that IS happening?? Here's the emails:

I suspect it is because these symptoms are not inflammatory.

Go ahead and start tapering now as we discussed.

From: Brittanee Metzger [mailto:mommaof1lilboy@yahoo.com]
Sent: Monday, May 23, 2011 9:16 AM
To: Rebecca Manno
Subject: Update

I wanted to give an update about the prednisone...I feel a little bit better than I did on some days...but I'm not really feeling relief like I was when I first started taking it after it kicked in. I don't have anymore energy than normal and the appetite isn't there like it was etc. Again not sure if it has to do with the weather and the rain on and off weve been having but last night I started getting the cold sweat type thing going on again and woke up this morning still tired after 8 hrs of sleep,hands and face were puffy,sore/stiff, have a temp of 99.4 with a little bit of a headache and am achey and the GI symptoms have been acting up again which makes wanting to eat that much less desirable.

merryalliss30
05-29-2011, 08:15 AM
Alot of those symptoms your describing could be side effects of prednisone. Have you thought about a NSAID and pain medication in place of prednisone? You said you don't have anymore energy than normal, does that mean your energy level is okay, or are you drained with fatigue? Have you ever had any energy increases with plaquenil? I think your folic acid is quite low of a dosage. My neuro started me on 7.5 mg and wants me to take 15 mg a day now but he forgot to give me the prescription. Not sure if it would help, but he says it can help your energy level. I think taking prilosec twice a day might help your GI symptoms improve, I would ask the doctor that prescribes it, and maybe ask for some carafate, as that can help protect your stomach lining when your taking stuff like NSAID's, or prednisone if it has the same type of GI effects.

tgal
05-29-2011, 10:34 AM
I just want to jump in on this one. Mommyof1 I don't remember if you have been diagnosed yet or not but one of the things that look at in dealing with AI diseases is if steroids work. Giving people with AI diseases steroids make them feel better where people without AI diseases don't show much improvement. The steroids not working may be a key to answering if you have an AI disease. Of course there is no one thing that can answer that question but I thought I would pass this on

Mommyof1
06-01-2011, 07:19 AM
Thanks for the replies! Yes I have been diagnosed....Dx with AI disease(UCTD) back in Sept of 2008 & finally with Lupus/SLE just last month. The prednisone has helped A LOT of my symptoms and my rheumy and I emailed back and forth and she seems to agree that the GI issues are from the prednisone and that with the taper it should subside slowly. I was taking Naprosyn on occasion for pain with the other meds including the prednisone when I needed relief..especially at night to be able to sleep, but my rheumy said to take it in limited doses since I was also on the prednisone. We also spoke about a different pain med..I tried Naprosyn, Neurontin and Cymbalta before which gave me the adverse side effects. So she agreed we could try a low dose of Lyrica as I have heard it has good reviews...but we have to make sure it doesn't mix with my Keppra(seizure med)and cause any reactions etc. Any input? Thanks so much again. Hope you all are well. I am feeling much better but still having some fatigue and fogginess..could be from this heat/humidity in MD even though we have ac! -Lupie Britt

tgal
06-01-2011, 07:26 AM
I don't want to hear about the heat when you are in MD! It was officially 98 here yesterday and locally the thermometers were 100! LOL OK, you can complain but but I will growl at you every time!

Mommyof1
06-01-2011, 07:32 AM
LOL it was actually in the 90s here too but the humidity is what makes it worse...The extreme temps are what really kills me the most. Especially the heat UGH! Hope you are staying cool!

Peridot20_Gem
06-13-2011, 04:04 AM
Hello Mommyof1,

How you keeping in yourself now and i your coping ok with the heat??

Terry xxx